Levi-flat filling of real two-spheres in symplectic manifolds. I. (English. French summary) Zbl 1242.53107

The paper is to devoted to the proof of the following theorem:
Let \((M, J, \omega)\) be an almost complex manifold of complex dimension \(2\) with a taming symplectic form with bounded geometry such that:
a) there is no compact \(J\)-complex sphere in \(M\);
b) the boundary \(\partial M\) of \(M\) is a smooth Levi-convex hypersurface not containing any germ of a non-constant \(J\)-holomorphic disc.
If \(S^2\) is a real 2-sphere with two elliptic points embedded in \(\partial M\), there exists a unique smooth 1-parameter family of disjoint Bishop discs for \(S^2\), filling a real Levi-flat hypersurface \(\Gamma \subset M\) with boundary \(\partial \Gamma = S^2\), which is smooth up to the boundary except at the two elliptic points.
This statement is close to other results, proved by several authors in various forms. The main purpose of this paper is however to provide a detailed and self-contained proof, to be used in a forthcoming paper devoted to the problem of filling 2-spheres with elliptic and hyperbolic points. The results and techniques considered here will allow in the second paper to focus on the behaviour of Bishop disks near hyperbolic points.


53D35 Global theory of symplectic and contact manifolds
53C12 Foliations (differential geometric aspects)
32Q65 Pseudoholomorphic curves
Full Text: DOI arXiv EuDML


[1] Barraud (J.F.), Mazzilli (E.).— Regular type of real hypersurfaces in (almost) complex manifolds, Math. Z.248, p. 379-405 (2004). · Zbl 1082.32017
[2] Bedford (E.), Gaveau (B.).— Envelopes of holomorphy of certain \(2\)-spheres in \(C^2\). Amer. J. Math.105, p. 975-1009 (1983). · Zbl 0535.32008
[3] Bedford (E.), Klingenberg (W.).— On the envelope of holomorphy of a \(2\)-sphere in \(C^2\). J. Amer. Math. Soc.4, p. 623-646 (1991). · Zbl 0736.32009
[4] Bishop (E.).— Differentiable manifolds in complex Euclidean space. Duke Math. J.32, p. 1-21 (1965). · Zbl 0154.08501
[5] Bojarski (B.V.).— Generalized solutions of a system of differential equations of the first order and elliptic type with discontinuous coefficients. Translated from the 1957 Russian original. With a foreword by Eero Saksman. Report. University of Jyväskylä Department of Mathematics and Statistics, 118. University of Jyväskylä, Jyväskylä, 2009. iv+64 pp. · Zbl 1173.35403
[6] Chirka (E.).— Introduction to the almost complex analysis, Lecture notes (2003).
[7] Diederich (K.), Fornaess (J.E.).— Pseudoconvex domains: bounded strictly plurisubharmonic exhaustion functions. Invent. Math.39, p. 129-141 (1977). · Zbl 0353.32025
[8] Diederich (K.), Sukhov (A.).— Plurisubharmonic exhaustion functions and almost complex Stein structures. Michigan Math. J.56, p. 331-355 (2008). · Zbl 1161.32012
[9] Dubrovin (B.), Novikov (S.), Fomenko (A.).— Modern geometry. Methods and Applications. Part II. Springer-Verlag, N.Y. Inc. (1985). · Zbl 0565.57001
[10] Eliashberg (Y.).— Filling by holomorphic discs and its applications. Geometry of low-dimensional manifolds, 2 (Durham, 1989), p. 45-67, London Math. Soc. Lecture Note Ser., 151, Cambridge Univ. Press, Cambridge (1990). · Zbl 0731.53036
[11] Eliashberg (Y.), Thurston (W.).— Confoliations. University Lecture Series, 13. American Mathematical Society, Providence, RI, (1998). x+66 pp. · Zbl 0893.53001
[12] Fornaess (J.E.), Ma (D.).— A \(2\)-sphere in \(C^2\) that cannot be filled in with analytic disks. Internat. Math. Res. Notices1, p. 17-22 (1995). · Zbl 0866.57023
[13] Gromov (M.).— Pseudoholomorphic curves in symplectic manifolds. Invent. Math.82, p. 307-347 (1985). · Zbl 0592.53025
[14] Hind (R.).— Filling by holomorphic disks with weakly pseudoconvex boundary conditions. Geom. Funct. Anal.7, p. 462-495 (1997). · Zbl 0884.53024
[15] Hofer (H.).— Pseudoholomorphic curves in symplectizations with applications to the Weinstein conjecture in dimension three. Invent. Math.114, p. 515-563 (1993). · Zbl 0797.58023
[16] Hofer (H.), Lizan (V.), Sikorav (J.C.).— On genericity for holomorphic curves in four-dimensional almost-complex manifolds The Journal of Geometric Analysis7, p. 149-159 (1998). · Zbl 0911.53014
[17] Kenig (C.), Webster (S.).— The local hull of holomorphy of a surface in the space of two complex variables. Invent. Math. 67, p. 1-21 (1982). · Zbl 0489.32007
[18] Micallef (M.), White (B.).— The structure of branch points in minimal surfaces and in pseudoholomorphic curves. Ann. of Math. (2)141, p. 35-85 (1995). · Zbl 0873.53038
[19] McDuff (D.).— Singularities and positivity of intersections of \(J\)-holomorphic curves. With an appendix by Gang Liu. Progr. Math., 117, Holomorphic curves in symplectic geometry, p. 191-215, Birkhäuser, Basel (1994).
[20] McDuff (D.), Salamon (D.).— \(J\)-holomorphic curves and symplectic topology. American Mathematical Society Colloquium Publications, 52. American Mathematical Society, Providence, RI, 2004. xii+669 pp. · Zbl 1064.53051
[21] Sikorav (J.C.).— Some properties of holomorphic curves in almost complex manifolds. Holomorphic curves in symplectic geometry, 165-189, Progr. Math., 117, Birkhäuser, Basel (1994).
[22] Sukhov (A.), Tumanov (A.).— Filling hypersurfaces by discs in almost complex manifolds of dimension 2. Indiana Univ. Math. J.57, p. 509-544 (2008). · Zbl 1187.32021
[23] Sukhov (A.), Tumanov, (A.).— Pseudoholomorphic discs near an elliptic point. Tr. Mat. Inst. Steklova253 (2006), Kompleks. Anal. i Prilozh., p. 296-303; translation in Proc. Steklov Inst. Math., no. 2 (253), p. 275-282 (2006). · Zbl 1351.32038
[24] Vekua (I.N.).— Generalized analytic functions. Pergamon Press, London-Paris-Frankfurt; Addison-Wesley Publishing Co., Inc., Reading, Mass. 1962 xxix+668 pp. · Zbl 0100.07603
[25] Ye (R.).— Filling by holomorphic curves in symplectic \(4\)-manifolds. Trans. Amer. Math. Soc.350, p. 213-250 (1998). · Zbl 0936.53047
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.